Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 290, NWS Austin/San Antonio, TX

November 6, 2006Fayette County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 6, 2006, 2:21 PM CST for Fayette County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 6, 2006, 2:21 PM CST (20:21 UTC)
Expired
Nov 6, 2006, 3:15 PM CST
In force
54 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Fayette County, TX

The radar

The Austin/San Antonio radar (KEWX), 94 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1801 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1801 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
147 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 062021
SVREWX
TXC149-062115-
/O.NEW.KEWX.SV.W.0290.061106T2021Z-061106T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
221 PM CST MON NOV 6 2006

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
  FAYETTE

* UNTIL 315 PM CST

* AT 217 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL.  THIS STORM WAS LOCATED NEAR CISTERN...OR ABOUT 14 MILES
  SOUTHWEST OF SMITHVILLE...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MULDOON BY 245 PM CST
  SCHULENBURG BY 310 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2990 9716 2978 9729 2966 9711 2965 9690
      2980 9674

$$
2 follow-up statements
000 
WWUS54 KEWX 062040
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
240 PM CST MON NOV 6 2006

TXC149-062115-
/O.CON.KEWX.SV.W.0290.000000T0000Z-061106T2115Z/
FAYETTE TX-
240 PM CST MON NOV 6 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CST
FOR FAYETTE COUNTY...

AT 238 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED NEAR MULDOON...OR ABOUT 6 MILES NORTH OF
FLATONIA...MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  FLATONIA BY 245 PM CST
  SCHULENBURG BY 310 PM CST

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 2990 9716 2978 9729 2966 9711 2965 9690
      2980 9674

$$
000 
WWUS54 KEWX 062116
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
315 PM CST MON NOV 6 2006

TXC149-062125-
/O.EXP.KEWX.SV.W.0290.000000T0000Z-061106T2115Z/
FAYETTE TX-
315 PM CST MON NOV 6 2006

...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY HAS EXPIRED...

THE THUNDERSTORM ACROSS FAYETTE COUNTY HAS WEAKENED BELOW SEVERE 
LEVELS. AS A RESULT...THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO 
EXPIRE. 

LAT...LON 2990 9716 2978 9729 2966 9711 2965 9690
      2980 9674

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 11:43 AM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Nov 6, 11:43 AM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CST MON NOV 6 2006

.AVIATION...
WIDELY SCT SHRA AND ISOLD TSRA WILL MOVE EAST ACROSS THE AREA
THROUGH THE MID AFTERNOON HOURS, ENDING WHEN A WEAK COOL FRONT
PASSES. SWLY WINDS 5 TO 15 KTS WILL BECOME NLY BY 21Z AT THE TAF
SITES, THEN DECREASE IN SPEED AFTER 03Z. MVFR CIGS IN THE HILL
COUNTRY AND RIO GRANDE PLAINS WILL LIFT TO VFR WITH VFR SKIES
ELSW, THEN CLOUDS DECREASING TO MOSTLY SKC AFTER 03Z ALL AREAS.

&&

.PREV DISCUSSION... (ISSUED 1051 AM CST MON NOV 6 2006)

UPDATE...
SHORTWAVE ENERGY AND INSTABILITY HAS BEEN SLOW TO DEPART SOUTH
CENTRAL TEXAS LATE THIS MORNING, SO HAVE UPDATED THE ZONES AND
GRIDS TO REFLECT THE CHANCE OF SHOWERS AND THUNDERSTORMS REMAINING
A BIT HIGHER INTO THE MIDDLE OF THE AFTERNOON. THE IMPACT ON THE
ZONES ARE LESS NOTICEABLE WITH SOME AREAS ACTUALLY SHOWING A
REDUCTION IN POPS. DRIER AIR MOVING INTO THE LOWER LEVELS FROM THE
W/NW WILL HELP LIMIT THE POSSIBILITY OF NEW CONVECTION OVER
WESTERN COUNTIES DESPITE A BALMY 70 DEGREE DEWPOINT AT UVA AT 10
AM. RAIN CHANCES SHOULD DECREASE OVER THE I-35 CORRIDOR AREAS BY
AROUND 2 PM WITH ISOLATED CONVECTION REMAINING POSSIBLE OVER
SOUTHEAST COUNTIES LATE THIS AFTERNOON. THE SEVERE THREAT
CONTINUES TO BE MINIMAL DAYTIME HEATING WILL BE OFFSET BY A
SUBSIDENCE INVERSION EXPECTED TO BUILD IN THE 10-15 KFT LAYER
DURING THE AFTERNOON, AND WINDS WILL CONTINUE TO BECOME MORE
UNIDIRECTIONAL FROM THE W/NW WITH TIME. FORECAST TEMPS AND WINDS
LOOK GOOD ONLY VERY MINOR CHANGES WERE MADE.

PREV DISCUSSION... (ISSUED 606 AM CST MON NOV 6 2006)

AVIATION...
MVFR CIGS AND VSBYS EXPECTED THRU 16Z.  SCATTERED SHRA
AND TSRA WILL CONTINUE NEAR AND EAST OF AN AUS TO SAT
LINE THRU 16Z...AND MOVING TO ALONG AND EAST OF A GYB
TO CUERO LINE BY 18Z. SCATTERED TO BROKEN CLOUDS AROUND
5 THSD FT IS EXPECTED TO SPREAD EAST ACROSS THE AREA AFTER
16Z...BECOMING VFR AFTER 21Z AND SHRA AND TSRA MOVE OUT
OF THE AREA.

PREV DISCUSSION... (ISSUED 406 AM CST MON NOV 6 2006)

DISCUSSION...
NICE CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING THROUGH BEXAR
COUNTY THIS MORNING. OTHER SCATTERED SHOWERS AND THUNDERSTORMS
WILL DEVELOP IN THE MOIST AIR AS THE UPPER LEVELS DESTABILIZE
AHEAD OF THE APPROACHING TROUGH . THE UPPER TROUGH WILL SWING
THROUGH TEXAS TODAY PUSHING THE AMPLE MOISTURE WELL OUT OF THE
AREA BY NIGHTFALL. THE TROUGH WILL DEVELOP A CUTOFF LOW OVER
LOUISIANA KEEPING DRY NORTHWEST WINDS GOING THROUGH TUESDAY. THE
SURFACE HIGH PRESSURE CENTER WILL SLIDE INTO SOUTH CENTRAL TEXAS
WILL MIN TEMPS NEAR SEASONAL NORMALS TUESDAY AND WEDNESDAY
MORNINGS. ANOTHER TROUGH DEVELOPS IN THE SOUTHERN STREAM FLOW
THURSDAY OVER MEXICO. THIS TROUGH WILL PHASE WITH THE NORTHERN
STREAM TROUGH AND PULL A DEEP ATMOSPHERIC COLUMN OF MOIST INTO THE
AREA THURSDAY. ABOVE NORMAL MINIMUMS WILL HOLD FOR THE LATTER HALF
OF THE WEEK.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

18/04
Hazardous weather outlook, Nov 6, 5:45 AM CST, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
545 AM CST MON NOV 6 2006

TXZ171>173-183>194-202>209-217>225-228-071200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
545 AM CST MON NOV 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
EASTERN PART OF SOUTH CENTRAL TEXAS THIS MORNING.  BRIEF
PERIODS OF HEAVY RAIN IS POSSIBLE THIS MORNING EAST OF
INTERSTATE 35.  HAIL IS POSSIBLE WITH THE STRONGER
THUNDERSTORMS.

DECREASING CLOUDINESS FROM THE WEST AND NORTHWEST IS EXPECTED
BY LATE THIS MORNING AND CONTINUING THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 5:52 AM CSTSevere Thunderstorm WarningEWXComal38 min
Nov 6, 1:39 PM CSTSevere Thunderstorm WarningEWXBastrop48 min
Nov 6, 2:28 PM CSTSevere Thunderstorm WarningEWXCaldwell32 min
Nov 6, 2:45 PM CSTSevere Thunderstorm WarningEWXGonzales60 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.